Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 191, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2003, 2:06 PM EDT for Miami County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 2:06 PM EDT (18:06 UTC)
- Expired
- Jul 8, 2003, 2:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Miami County, OH
The radar
The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
464
WUUS51 KILN 081806
SVRILN
OHC109-081845-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
206 PM EDT TUE JUL 8 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIAMI COUNTY IN OHIO...
* UNTIL 245 PM EDT...
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHEAST OF TROY...MOVING NORTHEAST AT
20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
COVINGTON...
PIQUA...
TIPP CITY...
TROY...
AT 205 PM EDT...A TRAINED WEATHER SPOTTER REPORTED DIME SIZE HAIL IN
TROY.
LAT...LON 4009 8442 3995 8417 3998 8404 4018 8402
4020 8423 &What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:26 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 8, 1:26 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 126 PM EDT TUE JUL 8 2003 HEAT INDICIES OVER TRI-STATE REGION ARE APPROACHING THE 100S AND ZONES HAVE BEEN UPDATED TO REFLECT THESE IN THE BODY OF TODAYS FORECAST. DAY AND CVG GROUPINGS OF ZONES HAVE ALSO BUMPED UP EXPECTED HIGHS TO AROUND 90. CU DEVELOPING SHOULD HAMPER ANY SKYROCKETING TEMPS THIS AFTERNOON SO THEY DONT REACH THE MIDDLE 90S RANGE. FOR HAMILTON COUNTY (CINCINNATI)...AN ADVISORY HAS BEEN ISSUED TODAY INTO TONIGHT AS MIN TEMPS ARE EXPECTED TO BE ABOVE 71 HERE AND AFTERNOON INDICIES ARE ALREADY OVER 100. OTHERWISE...NO CHANGES FROM PREVIOUS PACKAGE. .ILN...NONE. OH...FLOOD WATCH THROUGH 8 AM WED FOR WEST CENTRAL OHIO AND PARTS OF THE MIAMI VALLEY. HEAT ADVISORY THROUGH 8 AM WED FOR CINCINNATI IN...FLOOD WATCH THROUGH 8 AM WED FOR PORTIONS OF WHITEWATER VALLEY. KY...NONE. FRANKS/SITES
Hazardous weather outlook, Jul 8, 5:54 AM EDT, 8 hours 12 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 554 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE THREATS. FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS...ESPECIALLY FOR THOSE ALONG AND NORTH OF INTERSTATE 70. THE FLOOD WATCH FOR WEST CENTRAL OHIO WILL EXPIRE AT 8 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND INTO THE OVERNIGHT HOURS THROUGH THURSDAY NIGHT. ANY OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT. RYAN
In the hours before
Local storm report, Jul 8, 12:44 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1244 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM COUNTYWIDE OH WIND DAMAGE
07/08/03 HARDIN SEVERAL TREES AND POWER
POLES DOWN.
0537 AM COUNTYWIDE OH WIND DAMAGE
07/08/03 HOCKING NUMEROUS TREES AND POWER
LINES WERE DOWNED.
0340 AM ANNA OH MPH TSTM WIND GUST
07/08/03 SHELBY 63 MPH
0250 AM COUNTYWIDE OH FLASH FLOODS
07/08/03 MERCER SEVERAL ADDITIONAL ROADS
WERE CLOSED ALONG THE ST.
MARYS RIVER AND BEAVER
CREEK.
0306 AM COUNTYWIDE OH WIND DAMAGE
07/08/03 AUGLAIZE A POWER POLE AND LARGE
TREE LIMBS WERE BLOWN DOWN.
0330 AM TROTWOOD OH WIND DAMAGE
07/08/03 MONTGOMERY POWER LINES WERE BLOWN
DOWN.
JFSpecial weather statement, Jul 8, 1:05 PM EDT, 1 hour 1 minute before
INZ066-073>075-080-KYZ089>096-OHZ060>062-070>072-078-090445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 105 PM EDT TUE JUL 8 2003 ...HOT AND HUMID CONDITIONS WILL PERSIST THIS AFTERNOON AND TONIGHT... THE UNUSUALLY LARGE AMOUNT OF MOISTURE IN THE LOW LEVELS OF THE ATMOSPHERE...COMBINED WITH SUNNY SKIES AND DAYTIME HIGH TEMPERATURES REACHING TO AROUND 90...WILL MAKE IT FEEL LIKE IT IS OVER 100 DEGREES. NIGHTTIME LOW TEMPERATURES WILL BARELY BE ABLE TO DIP BELOW 70...AND THE MUGGY CONDITIONS WILL PERSIST OVERNIGHT. PERSONS IN THIS AREA ARE ADVISED TO AVOID PROLONGED WORK IN SUN, OR IN POORLY VENTILATED AREAS. ALSO, KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. FRANKS/SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:03 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 27 min |
| Jul 8, 2:11 AM EDT | Severe Thunderstorm Warning | ILN | Mercer | 49 min |
| Jul 8, 2:15 AM EDT | Flash Flood Warning | ILN | Mercer | 2 hr |
| Jul 8, 2:23 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 52 min |
| Jul 8, 2:54 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 51 min |
| Jul 8, 3:06 AM EDT | Severe Thunderstorm Warning | ILN | Miami, Preble | 39 min |
| Jul 8, 3:16 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 44 min |
| Jul 8, 3:17 AM EDT | Severe Thunderstorm Warning | ILN | Hardin | 43 min |
| Jul 8, 3:39 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan | 66 min |
| Jul 8, 3:51 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 54 min |
| Jul 8, 4:02 AM EDT | Severe Thunderstorm Warning | ILN | Butler | 28 min |
| Jul 8, 4:09 AM EDT | Severe Thunderstorm Warning | ILN | Union | 51 min |
| Jul 8, 4:12 AM EDT | Severe Thunderstorm Warning | ILN | Warren | 48 min |
| Jul 8, 4:13 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 47 min |
| Jul 8, 4:18 AM EDT | Severe Thunderstorm Warning | ILN | Delaware | 42 min |
| Jul 8, 4:24 AM EDT | Severe Thunderstorm Warning | ILN | Franklin | 51 min |
| Jul 8, 4:37 AM EDT | Severe Thunderstorm Warning | ILN | Licking | 53 min |
| Jul 8, 4:55 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Pickaway | 50 min |
| Jul 8, 5:18 AM EDT | Severe Thunderstorm Warning | ILN | Hocking | 42 min |
| Jul 8, 2:34 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 41 min |
| Jul 8, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 52 min |
| Jul 8, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 55 min |
| Jul 8, 4:24 PM EDT | Flash Flood Warning | ILN | Clark, Greene | 2 hr |
| Jul 8, 4:40 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 50 min |
| Jul 8, 5:06 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 54 min |
| Jul 8, 5:11 PM EDT | Flash Flood Warning | ILN | Auglaize, Mercer | 2 hr |
| Jul 8, 5:38 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 52 min |
| Jul 8, 5:49 PM EDT | Flash Flood Warning | ILN | Darke, Shelby | 116 min |
| Jul 8, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 52 min |
| Jul 8, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 46 min |
| Jul 8, 6:06 PM EDT | Flash Flood Warning | ILN | Logan | 114 min |
| Jul 8, 7:06 PM EDT | Flash Flood Warning | ILN | Mercer | 3 hr |
| Jul 8, 7:30 PM EDT | Flash Flood Warning | ILN | Auglaize, Darke, Logan, Shelby | 6 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.